Alert archive / Georgia / Heat Advisories in 2014
Heat Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Aug 22, 2014, 3:00 PM EDT for 49 counties in Georgia. It took effect at Aug 23, 2014, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2014, 3:00 PM EDT (19:00 UTC)
- In effect from
- Aug 23, 2014, 12:00 PM EDT
- Expired
- Aug 23, 2014, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 49 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 14 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1425 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS72 KFFC 221900 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EDT FRI AUG 22 2014 GAZ061-062-072>076-080>086-092>098-102>113-230030- /O.NEW.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/ /O.CON.KFFC.HT.Y.0002.000000T0000Z-140823T0000Z/ HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH- HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY- CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 300 PM EDT FRI AUG 22 2014 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT SATURDAY. * LOCATIONS...PORTIONS OF CENTRAL GEORGIA SOUTH OF A LINE FROM COLUMBUS TO MACON AND WARRENTON. * HEAT INDEX VALUES...105 TO 107. * IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ GAZ036>039-049>051-059-060-071-230030- /O.NEW.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER- PUTNAM-MONROE- INCLUDING THE CITY OF...ATHENS 300 PM EDT FRI AUG 22 2014 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT SATURDAY. * LOCATIONS...FORSYTH TO ATHENS TO WASHINGTON AND SOUTH. * HEAT INDEX VALUES...105 TO 106. * IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ GAZ089>091-230000- /O.CON.KFFC.HT.Y.0002.000000T0000Z-140823T0000Z/ MUSCOGEE-CHATTAHOOCHEE-MARION- INCLUDING THE CITY OF...COLUMBUS 300 PM EDT FRI AUG 22 2014 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...MUSCOGEE...CHATTAHOOCHEE AND MARION COUNTIES. * HEAT INDEX VALUES...AROUND 105. * IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
4 follow-up statements
653 WWUS72 KFFC 230016 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 816 PM EDT FRI AUG 22 2014 GAZ061-062-072>076-080>086-092>098-102>113-230830- /O.EXP.KFFC.HT.Y.0002.000000T0000Z-140823T0000Z/ /O.CON.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/ HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH- HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY- CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 816 PM EDT FRI AUG 22 2014 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... ...HEAT ADVISORY HAS EXPIRED... * LOCATIONS...PORTIONS OF CENTRAL GEORGIA SOUTH OF A LINE FROM COLUMBUS TO MACON AND WARRENTON. * HEAT INDEX VALUES...UP TO 107. * IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ GAZ089>091-230130- /O.EXP.KFFC.HT.Y.0002.000000T0000Z-140823T0000Z/ MUSCOGEE-CHATTAHOOCHEE-MARION- INCLUDING THE CITY OF...COLUMBUS 816 PM EDT FRI AUG 22 2014 ...HEAT ADVISORY HAS EXPIRED... $$ GAZ036>039-049>051-059-060-071-230830- /O.CON.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER- PUTNAM-MONROE- INCLUDING THE CITY OF...ATHENS 816 PM EDT FRI AUG 22 2014 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... * LOCATIONS...LUMPKIN TO FORSYTH TO ATHENS AND SOUTH. * HEAT INDEX VALUES...UP TO 106. * IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER... THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
348 WWUS72 KFFC 230019 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 819 PM EDT FRI AUG 22 2014 GAZ036>039-049>051-059>062-071>076-080>086-092>098-102>113-230830- /O.CON.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER- PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART- WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...MACON... SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 819 PM EDT FRI AUG 22 2014 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... * LOCATIONS...PORTIONS OF CENTRAL AND EAST GEORGIA ALONG AND SOUTH OF A LINE FROM LUMPKIN TO FORSYTH TO ATHENS. * HEAT INDEX VALUES...UP TO 107. * IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
381 WWUS72 KFFC 230727 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 AM EDT SAT AUG 23 2014 GAZ036>039-049>051-059>062-071>076-080>086-092>098-102>113-232000- /O.CON.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER- PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART- WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...MACON... SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 327 AM EDT SAT AUG 23 2014 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * LOCATIONS...PORTIONS OF CENTRAL AND EAST GEORGIA ALONG AND SOUTH OF A LINE FROM LUMPKIN TO FORSYTH TO ATHENS. * HEAT INDEX VALUES...UP TO 107. * IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
172 WWUS72 KFFC 231404 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1004 AM EDT SAT AUG 23 2014 GAZ069-070-079-089>091-240000- /O.EXA.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/ UPSON-LAMAR-TALBOT-MUSCOGEE-CHATTAHOOCHEE-MARION- INCLUDING THE CITY OF...COLUMBUS 1004 AM EDT SAT AUG 23 2014 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...PORTIONS OF CENTRAL AND EAST GEORGIA ALONG AND SOUTH OF A LINE FROM COLUMBUS TO FORSYTH TO ATHENS. * HEAT INDEX VALUES...UP TO 106. * IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ GAZ036>039-049>051-059>062-071>076-080>086-092>098-102>113-240000- /O.CON.KFFC.HT.Y.0003.140823T1600Z-140824T0000Z/ CLARKE-OCONEE-OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER- PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART- WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...MACON... SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 1004 AM EDT SAT AUG 23 2014 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...PORTIONS OF CENTRAL AND EAST GEORGIA ALONG AND SOUTH OF A LINE FROM COLUMBUS TO FORSYTH TO ATHENS. * HEAT INDEX VALUES...UP TO 106. * IMPACTS...HEAT EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE YOUR RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 22, 2:23 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 22, 2:23 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 223 PM EDT FRI AUG 22 2014 .PREV DISCUSSION... /ISSUED 1152 AM EDT FRI AUG 22 2014/ UPDATE... VERY MINOR UPDATES TO POPS SO FAR THIS MORNING...JUST TO MOVE THE START OF SLIGHT CHANCE POPS UP AN HOUR THIS AFTERNOON. OTHERWISE...TEMPERATURE AND DEWPOINT TRENDS APPEAR TO BE PRIMARILY ON TRACK. RW PREV DISCUSSION... /ISSUED 733 AM EDT FRI AUG 22 2014/ SHORT TERM /TODAY THROUGH SATURDAY/... /ISSUED AT 404 AM EDT FRI AUG 22 2014/ MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH POSITION OF UPPER RIDGE DOMINATING ACROSS THE DEEP SOUTH THROUGH THE SHORT TERM. TODAY SHOULD BE FAIRLY SIMILAR TO THE CONDITIONS SEEN ON THURSDAY... WITH THE RIDGE HOLDING THE INFAMOUS RING OF FIRE FURTHER TO THE NORTH AND EAST. DESPITE LACK OF UPPER SUPPORT AND RESULTING MID LEVEL SUBSIDENCE CAP... STILL EXPECTING ISOLATED STORMS TO DEVELOP JUST ABOUT ANYWHERE AS UNSEASONABLY WARM TEMPS PRODUCE 3000-4000+ J/KG OF SBCAPE DURING MAX HEATING. SHORT TERM MODELS ARE SHOWING A SERIES OF UPPER DISTURBANCES TRAVERSING DOWN THE EAST SIDE OF THE STATE ON SATURDAY AS THE UPPER RIDGE GIVES WAY A BIT. THIS WILL WARRANT SHOWING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS AT LEAST THE EASTERN HALF OF THE FORECAST AREA FOR SATURDAY AFTERNOON. FOR BOTH DAYS... THE HEAT AND INSTABILITY CONTINUES TO SUPPORT THE POTENTIAL FOR A FEW STORMS TO REACH STRONG OR SEVERE LIMITS... WITH DAMAGING WIND AND FREQUENT LIGHTING BEING THE MAIN THREATS EACH AFTERNOON AND EARLY EVENING. ALTHOUGH NO RECORD HIGH TEMPS ARE EXPECTED... AREA TEMPS WILL CONTINUE TO PUSH WELL INTO THE 90S... WITH SOME 100 DEGREE MARKS NOT OUT OF THE QUESTION ACROSS PARTS OF CENTRAL GA TODAY AND AGAIN ON SATURDAY. THE WARM TEMPS AND DEWPOINTS WILL CONTINUE TO RESULT IN CRITICALLY HIGH HEAT INDEX VALUES OF 105 DEGREES OR HIGHER THIS AFTERNOON AND AGAIN ON SATURDAY. WILL CONTINUE WITH THE HEAT ADVISORY AS POSTED FOR TODAY... GENERALLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO WARRENTON LINE... AND EXPECT THIS THREAT TO POSSIBLY REPEAT AGAIN ON SATURDAY. REMEMBER... HEAT IS THE NUMBER ONE WEATHER RELATED KILLER... SO PLEASE PRACTICE HEAT SAFETY BY DRINKING PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED BUILDING WHENEVER POSSIBLE AND LIMIT OUTDOOR ACTIVITIES... ESPECIALLY DURING THE AFTERNOON. NO STORMS ARE EXPECTED TONIGHT UNDER STRONG RIDGE INFLUENCE... WITH SOME PATCHY FOG DEVELOPING AFTER MIDNIGHT. OVERNIGHT TEMPS WILL HOLD IN THE LOWER TO MID 70S FOR MOST AREAS. FOR HIGHS... STARTED WITH A MAV AND MET BLEND WITH A SLIGHT LEAN TOWARD PERSISTENCE. 39 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED AT 404 AM EDT FRI AUG 22 2014/ UPPER RIDGE REMAINS CENTERED WEST OF THE CWA AT THE BEGINNING OF THE EXTENDED AND PERSISTS INTO NEXT WEEK. BACKDOOR COLD FRONT PUSHES IN FOR SUNDAY AND THUS BEST CHANCE OF POPS APPEAR TO BE DURING THAT TIME PERIOD. BY MONDAY...A SURFACE RIDGE BUILDS ACROSS THE NORTHEAST...RIDGING DOWN THE APPALACHIANS. ALTHOUGH THE WIND WILL SHIFT TO THE EAST WITH THIS AND CLOUDS WILL INCREASE...ECMWF AND GFS ARE CONSISTENT WITH LIMITING POPS MONDAY NIGHT THROUGH WEDNESDAY AND ARE BASICALLY SHOWING NO PRECIP. AT THIS POINT...CANNOT COMPLETELY FOLLOW GUIDANCE AND WITH A WEDGE LIKE SITUATION AND IT BEING SUMMERTIME HAVE LEFT THE MENTION OF A SLIGHT CHANCE OF PRECIP...AT LEAST FOR THE DAYTIME PERIODS. THE OTHER UNCERTAINTY WITH THIS IS THE CHANCE OF THUNDER. GFS SHOWS BASICALLY NEAR ZERO CAPE...BUT AGAIN WITH IT BEING SUMMERTIME...HAVE LEFT IN ISOLATED THUNDER FOR THE DAYTIME. WILL CONTINUE TO WATCH THIS THOUGH OVER THE NEXT FEW DAYS TO SEE IF ITS NECESSARY TO BACK OFF ON THUNDER. SFC RIDGE ACROSS THE NORTHEAST SHIFTS EASTWARD AND WEAKENS AS A COLD FRONT APPROACHES FOR THURSDAY. GIVEN THIS TREND...HAVE SHOWN AN INCREASE IN THE CHANCE OF RAIN/THUNDER FOR THE END OF THE EXTENDED. ALTHOUGH TEMPERATURES WILL BE SLIGHTLY COOLER ON SUNDAY COMPARED TO SATURDAY...A FEW AREAS ACROSS THE SOUTHERN PORTIONS OF CENTRAL GEORGIA COULD STILL CREEP INTO THE MID 100S FOR HEAT INDEX VALUES. WITH CLOUDS INCREASING ON MONDAY...HIGH TEMPS SHOULD REMAIN IN THE 80S FOR MUCH OF THE CWA. 11 && .AVIATION... 18Z UPDATE... EXPECT VFR THROUGH THE TAF PERIOD. SHOULD SEE A FEW CLOUDS OVERNIGHT BUT NO LOW STRATUS TOMORROW MORNING. VCSH SUFFICES FOR ISOLATED DEVELOPMENT THROUGH THIS EVENING AT MANY LOCATIONS. SAME DIURNAL SCT CU TOMORROW AFTERNOON. PROB30 -TSRA INCLUDED TOMORROW AFTERNOON FOR CONVECTION POSSIBLE FOR ATL WITH BEST CHANCES 18-22Z. WINDS SHOULD REMAIN NORTHWESTERLY AND RELATIVELY LIGHT. PORTIONS OF EASTERN GA MAY SEE BRIEF NNE WINDS MID-MORNING SATURDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE FOR CONVECTION IMPACTING KATL TOMORROW...HIGH ALL OTHER ELEMENTS. RW && .PRELIMINARY POINT TEMPS/POPS... ATHENS 98 72 98 75 / 20 5 30 30 ATLANTA 94 74 94 77 / 20 5 30 20 BLAIRSVILLE 89 70 88 70 / 20 10 30 30 CARTERSVILLE 94 70 95 74 / 20 5 20 20 COLUMBUS 98 75 98 79 / 20 5 20 20 GAINESVILLE 94 75 92 75 / 20 5 30 30 MACON 99 74 98 76 / 20 5 30 20 ROME 95 71 96 74 / 20 10 20 20 PEACHTREE CITY 95 70 95 74 / 20 5 20 20 VIDALIA 99 75 99 77 / 20 5 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && SHORT TERM...RW LONG TERM....BDL AVIATION...RW
Hazardous weather outlook, Aug 22, 5:01 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 AM EDT FRI AUG 22 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 501 AM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. DANGEROUS HEAT INDEX VALUES ARE EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON INTO THE EARLY EVENING. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE STRONG WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. DANGEROUS HEAT INDICES ACROSS PORTIONS OF CENTRAL GEORGIA WILL CREATE THE POTENTIAL FOR HEAT EXHAUSTION OR HEAT STROKE. DISCUSSION... AN UPPER RIDGE WILL CONTINUE TO DOMINATE TODAY...ALLOWING FOR THE HOT TEMPERATURES TO CONTINUE. DESPITE THIS UPPER RIDGE...ISOLATED THUNDERSTORMS WILL STILL BE ABLE TO DEVELOP...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL WEAKEN WITH THE LOSS OF DAYTIME HEATING TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. SUNDAY APPEARS TO THE BEST DAY IN TERMS OF THE HIGHEST THUNDERSTORMS CHANCES AS A BACKDOOR FRONT MOVES THROUGH THE AREA. A COLD FRONT IS FORECAST TO MOVE INTO THE AREA FOR THURSDAY...ONCE AGAIN INCREASING THE THUNDERSTORM CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF STRONG TO SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:20 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.